Alert archive / Maryland / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 29, 2007, 3:33 PM EDT for Somerset County, Wicomico County, Maryland. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2007, 3:33 PM EDT (19:33 UTC)
- Expired
- Jul 29, 2007, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Somerset County, MD, Wicomico County, MD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:58 PM EDT | FLASH FLOOD | Salisbury, MD | SEVERAL ROADS REPORTEDLY CLOSED DUE TO EXCESSIVE RAINFALL. CAMDEN AVE ONE OF THE ROADS CLOSED DUE TO 1 FT WATER COVERING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2108 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 291935
FFWAKQ
MDC039-045-292230-
/O.NEW.KAKQ.FF.W.0001.070729T1933Z-070729T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT SUN JUL 29 2007
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SOMERSET COUNTY IN SOUTHEAST MARYLAND...
WICOMICO COUNTY IN SOUTHEAST MARYLAND...
THIS INCLUDES THE CITIES OF...SALISBURY...FRUITLAND...
* UNTIL 630 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARSONSBURG...SALISBURY...HEBRON AND DELMAR
MUCH OF THE AREA HAS ALREADY RECEIVED BETWEEN THREE TO FIVE INCHES
OF RAIN AND ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE
POSSIBLE IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3830 7583 3819 7564 3822 7560 3827 7561
3830 7539 3834 7537 3846 7558 3845 7567
$$
MCNATTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:17 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 29, 2:17 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 217 PM EDT SUN JUL 29 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL DRIFT SOUTHEAST ACROSS THE MID ATLANTIC REGION THROUGH MONDAY. THE FRONT WILL SLOWLY MOVE OFF THE NORTH CAROLINA COAST ON TUESDAY...ALLOWING WEAK HIGH PRESSURE TO SLOWLY BUILD IN FROM THE NORTH WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PATCHY FOG HAS GNLY DISSIPATED ACRS THE REGION...LEAVING PTLY CLOUDY SKIES...AND A FAIRLY MOIST BNDRY LAYER. SHWR AND TSTM ACTIVITY REMAINS CONFINED WELL TO OUR NORTH THIS MORNING...SO HAVE REMOVED ANY POPS FROM FCST OVER NXT FEW HRS. LOOKING AT AREA SNDGS...CONVECTIVE TEMPS ARE LOWER BY 2-4 DEGREES THAN PREV DAYS...SUGGESTING CLOUD COVER WILL FORM EARLIER AND HOLD TEMPS DOWN SOMEWHAT. EXPECT HIGHS TODAY MAINLY NEAR 90 F INLAND...MID/UPPER 80S COASTAL ZONES. MID LVL CAP APPEARS A BIT STRONGER FARTHER SOUTH...QUITE WEAK TO THE NORTH AND WEST. CURRENT FCST FOR AFTN SHWR AND TSTM COVERAGE HAS THIS HANDLED WELL...SCTD TSTMS ALL AREAS...WITH HIGHER POPS (50%) N AND WEST...AND A LITTLE LOWER COVERAGE S AND EAST. AS HAS BEEN THE CASE OVER THE PAST FEW DAYS...LOCALIZED HEAVY DOWNPOURS WILL BE ASSOCIATED WITH THE STRONGER CONVECTION GIVEN THE HIGH PRECIPITABLE WATER...AND A FEW PULSE STORMS MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE WIND GUSTS AND HAIL GIVEN THE MARGINAL INSTABILITY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... THE GOOD PCPN CHANCES WILL CONTINUE THRU THIS FORECAST PERIOD AS SFC BOUNDARY SLOWLY SAGS ACRS THE AREA AND PIECES OF UPPER LEVEL ENERGY CONTINUE TO FEED THE EASTERN TROF. WARM MUGGY NIGHT WILL CONTINUE BUT CLOUDS/PCPN WILL HOLD DOWN TEMPS IN THE MID 80S FOR MOST ON MONDAY. WUDNT BE SURPRISED IF LOCALIZED FLOOD PROBS BEGIN TO DEVELOP ON MONDAY INVOF OF THE HEAVIER DOWNPOURS IN SLOW MOVING STORMS...BUT ANTECEDENT DRY CONDITIONS SUGGESTS WIDESPREAD FLOODING UNLIKELY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... GFS/ECMWF BOTH DEPICT MID LEVEL TROUGHING ALIGNED ALONG THE E COAST ON TUESDAY...SHIFTING OFF THE COAST WED AND THU AS RIDGING BUILDS EASTWARD FROM THE PLAINS. HAVE CONTINUED WITH CHC POPS TUE. SFC BNDRY LINGERS OFFSHORE WED/THU...WITH WEAK HIGH PRESSURE TO THE NW...CONTD WITH 20-30% DIURNAL POPS IN SRN ZONES...DRY ELSEWHERE. RETURN FLOW/NXT FRONT APPROACH INTO NXT WEEKEND WITH A RETURN TO CHC POPS SAT FOR ALL ZONES. OVERALL...TEMPERATURES WILL BE NEAR TO SLIGHTLY ABV NORM THROUGH THE PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHWRS AND TSTMS INITIALLY FORMED ALONG SEABREEZE BOUNDARY AND ARE NOW SLOWLY MOVING INLAND...HAVE MVR TEMPO GROUPS ORF/SBY BUT SHORT PERIOD IFR/LIFR POSSIBLE WITH HEAVIER SHWRS. CB MENTIONED FOR ALL SITES BUT EXPECT MOST ACTIVITY IN NORTHERN AND COASTAL AREAS. PTCHY IFR/MVFR TONIGHT WITH FAVORED LOCATIONS SBY/ECG MOST LIKELY. SIMILAR CONDS XPCTD TNGT THROUGH ERY WK. HI PRES BUILDING OVR RGN MID/LT WK BRINGS GENLY VFR CONDS. && .MARINE... SANOTHER GENLY QUIET WX DAY ON THE WTRS...SOUTHERLY WINDS THRU EVE HRS GENLY 10 KT OR LESS...WINDS PICK UP 10 TO 15 LATER TONIGHT. GUSTY WINDS IN VCNTY OF AFTN/EVE SHWRS/TSTMS. WK LO PRES MVG OFF THE CST OF SRN MDATLC WTRS MON NGT/TUE SHIFTS WNDS MR ENE TUE INTO WED. HI PRES SLOLY BUILDING INTO RGN FM THE NNW BRINGS CONTD ENE WNDS MID INTO LT WK. NO SCAS UFN. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...BTC LONG TERM...BTC/LKB AVIATION...CY MARINE...CY
Hazardous weather outlook, Jul 29, 10:22 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1022 AM EDT SUN JUL 29 2007 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102- VAZ048-049-060>100-301430- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1022 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS ALONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS ALONG WITH GUSTY WINDS AND SMALL HAIL ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, Jul 29, 1:25 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 125 PM EDT SUN JUL 29 2007 MDZ021-291815- DORCHESTER MD- 125 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORM OVER DORCHESTER COUNTY... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HURLOCK. THE STORMS WERE NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN DORCHESTER COUNTY THROUGH 2 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, Jul 29, 1:53 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 153 PM EDT SUN JUL 29 2007 VAZ062>064-291845- CAROLINE VA-GOOCHLAND VA-HANOVER VA- 153 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORM DEVELOPING OVER WESTERN HANOVER COUNTY... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF ASHLAND...MOVING NORTH AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GILMAN AT 215 PM EDT...GOODALL AT 230 PM EDT. WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, Jul 29, 2:07 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 207 PM EDT SUN JUL 29 2007 MDZ022-291845- WICOMICO MD- 207 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORM MOVING THROUGH WICOMICO COUNTY... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FRUITLAND...MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR CATCHPENNY AT 235 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. MCNATT
Special weather statement, Jul 29, 2:35 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 235 PM EDT SUN JUL 29 2007 MDZ021-291915- DORCHESTER MD- 235 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORM JUST NORTH OF CAMBRIDGE OVER THE MARYLAND EASTERN SHORE... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTH OF CAMBRIDGE...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE AROUND THE CAMBRIDGE AREA. RAINFALL RATES OF ONE INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
Special weather statement, Jul 29, 2:41 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 241 PM EDT SUN JUL 29 2007 VAZ063-071-291930- HANOVER VA-HENRICO VA- 241 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORM REMAINS OVER WESTERN HANOVER...NORTHEASTERN GOOCHLAND AND NORTHWESTERN HENRICO COUNTIES... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL HANOVER COUNTY...OR ABOUT 9 MILES NORTH OF TUCKAHOE...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GILMAN AT 315 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
Special weather statement, Jul 29, 3:17 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 317 PM EDT SUN JUL 29 2007 VAZ074-292000- ESSEX VA- 317 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORM DEVELOPING OVER CENTRAL ESSEX COUNTY... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TAPPAHANNOCK...MOVING NORTH AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BRAYS FORK AT 330 PM EDT... DUNBROOKE AT 335 PM EDT...TAPPAHANNOCK AT 345 PM EDT...MOUNT LANDING AT 400 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:24 PM EDT | Severe Thunderstorm Warning | AKQ | Wicomico | 51 min |
| Jul 29, 3:05 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Wicomico, Worcester | 40 min |
| Jul 29, 4:01 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Worcester | 59 min |
Nearby
Flash Flood Warnings in Maryland, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.